Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 7, NWS North Platte, NE

February 24, 20264 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 24, 2026, 11:43 PM MST for 4 counties in Nebraska. It took effect at Feb 25, 2026, 11:00 AM MST. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2026, 11:43 PM MST (06:43 UTC)
In effect from
Feb 25, 2026, 11:00 AM MST
Expired
Feb 25, 2026, 5:00 PM MST
In force
6 hr
Issued by
NWS North Platte, NE

Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 1:56 PM MSTTSTM WND GST 582 W Elsie, NEPWS-KNEELSIE12.
Feb 25, 2:00 PM MSTTSTM WND GST 585 Wnw North Platte, NEPWS-KNENORTH158.
Feb 25, 2:09 PM MSTTSTM WND GST 525 E North Platte, NEASOS station KLBF North Platte Airport.
Feb 25, 2:14 PM MSTTSTM WND GST 5611 Ne Dickens, NE
Feb 25, 2:15 PM MSTWILDFIRE6 Nw North Platte, NELightning started a wildfire, but rain thankfully put the fire out.
Feb 25, 2:28 PM MSTWILDFIRE12 S North Platte, NELightning sparked a wildfire.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2026-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2026-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2250 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

753 
WWUS83 KLBF 250643
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
1243 AM CST Wed Feb 25 2026

...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY FOR SOUTHWEST
NEBRASKA THIS AFTERNOON...

.Strong westerly and northwesterly winds approaching 45 mph with 
afternoon humidity values falling to around 20 percent will 
support critical fire weather conditions across far southwest 
Nebraska Wednesday. Later in the day, a pronounced frontal 
boundary will arrive from the north and lead to an abrupt wind 
flip from westerly to more northerly. Wind gusts exceeding 25 mph 
are likely to continue well into the evening hours following 
frontal passage. There will also be a threat for isolated showers
this afternoon which will produce gusty erratic winds in their
vicinity. An isolated lightning strike cannot be ruled out either. 

NEZ210-260000-
/O.UPG.KLBF.FW.A.0004.260225T1800Z-260226T0000Z/
/O.NEW.KLBF.FW.W.0007.260225T1800Z-260226T0100Z/
Frenchman Basin-
1143 PM MST Tue Feb 24 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST WEDNESDAY
FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SOUTHWESTERN
NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 11 AM to 6 PM MST Wednesday. The Fire Weather Watch
is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin.

* TIMING...11 AM to 6 PM MST Wednesday

* WINDS...Northwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 20 to 25 percent.

* TEMPERATURES...Up to 70.

* LIGHTNING...Isolated, and cannot totally be ruled out.

* IMPACTS...Any fire starts will have a high potential to spread 
  rapidly and will be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
716 
WWUS83 KLBF 260000
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
600 PM CST Wed Feb 25 2026

NEZ210-260100-
/O.CAN.KLBF.FW.W.0007.000000T0000Z-260226T0100Z/
Frenchman Basin-
500 PM MST Wed Feb 25 2026

...RED FLAG WARNING IS CANCELLED FOR PORTIONS OF SOUTHWEST
NEBRASKA...

The National Weather Service in North Platte has cancelled the
Red Flag Warning.

Relative humidity values will continue to increase and winds will
continue to weaken across the area this evening. The threat for
critical fire weather conditions has ended.  

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 24, 10:06 PM MST, 1 hour 37 minutes earlier. Its key messages:

  • Near-critical to critical fire weather conditions are likely Wednesday with a Fire Weather Watch across portions of southwest Nebraska.
  • Light precipitation mainly in the form of rain is possible later Wednesday into Thursday along and behind a passing frontal boundary but only a few hundredths of liquid is expected.
  • Continued breezy, dry, and abnormally warm conditions will support continued fire weather concerns Thursday and Friday.
  • Temperatures fall this weekend, though not as cold as once though, and should bring decreased fire weather concerns and light snow chances.
Area forecast discussion, Feb 24, 10:06 PM MST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1106 PM CST Tue Feb 24 2026

.KEY MESSAGES...

- Near-critical to critical fire weather conditions are likely Wednesday
  with a Fire Weather Watch across portions of southwest
  Nebraska.

- Light precipitation mainly in the form of rain is possible
  later Wednesday into Thursday along and behind a passing
  frontal boundary but only a few hundredths of liquid is
  expected.

- Continued breezy, dry, and abnormally warm conditions will
  support continued fire weather concerns Thursday and Friday.

- Temperatures fall this weekend, though not as cold as once
  though, and should bring decreased fire weather concerns and
  light snow chances.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 346 PM CST Tue Feb 24 2026

Early this afternoon, the first signs of local influence from a West
Coast atmospheric river (AR) are on display as cirrostratus
overspreads the region. This lines up with a plume of rich
precipitable water (PWAT) values exceeding a half inch in vicinity
of the Great Salt Lake, or surpassing the 95th percentile in NAEFS
climatology. Strong mid-level westerly flow will continue to push
this plume of moisture east across the Rockies and deposit it into
the Central High Plains. Midday LBF RAOB observation measured 0.42"
PWAT. This a quick climb from yesterday (0.18") and a statistical
climb from near the 10th percentile to the 90th percentile for each
respective day. Snow continues to dwindle across the area and is
playing a smaller and smaller influence on daytime temperatures.
Readings as of 2pm CST range from low 50s across the eastern
Sandhills into north central Nebraska to the lower 60s for our far
southwest. Winds have increased out in the Panhandle where gusts of
45+ are being observed. This has failed to reach the local area with
gusts largely below 25 mph.

For tonight...modest high pressure across the Northern Plains will
interact with weak low pressure over the Oklahoma/Texas Panhandles
to promote light northerly winds. Even with the weaker winds,
abundant high level clouds and increased moisture will make for
another mild night. Lows will range from the middle 20s across
central Nebraska to lower 30s across our southwest zones where weak
warm air advection (WAA) support the slight boost. Humidity recovery
tonight will be moderate to good across the area with most locations
exceeding 80%.

&&

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
Issued at 346 PM CST Tue Feb 24 2026

Wednesday Wind/Fire...fire weather concerns have increased for the
day, largely due to stronger wind gusts in the forecast. Towards
late morning, a weak surface low will form across southwest South
Dakota. This feature will shift west to east through the day,
crossing the northern Sandhills during the afternoon. Broad westerly
flow behind a progressive surface trough will support WAA and a
downsloping component to expected winds for the day. While this is
typically a drying wind, the fetch of greater moisture from the AR
across the western CONUS will yield slightly increasing dew points.
Deterministic solutions all show upper 20s to middle 30s dew point
values with a smaller plume of 40+ values which aligns with a PV
anomaly. As strong westerly flow continues in the mid-levels, strong
kinematics will support a deeply mixed boundary layer across
southwest Nebraska. This should mix up to around 2-2.5km, tapping
into a belt of stronger h7 flow crossing the Laramie Range. Winds
across our southwest and western zones, where the deepest mixing is
expected, should surpass 40 mph and even approach 50 mph. This
aligns with the latest NBM probabilities of exceeding 40 mph
reaching approximately 80%. Some consideration was given to issuing
a High Wind Watch, but opted to forego given some uncertainty in how
far east the strongest gusts reach. Given the stronger winds and
above normal temperatures, fire weather will be the biggest concern
as afternoon humidity values fall to around 20% in our southwest
(Fire Weather Zone 210). After coordination with neighboring
offices, have opted to issue a Fire Weather Watch for this area.
Though humidity is not expected to reach criteria, the concern is
with the significant wind gusts compensating for the limited
humidity drop. Any fire starts will quickly become difficult to
control.

Wednesday precipitation...the weak low pressure system combined with
the increasing low-level moisture will support chance PoPs (up to
30%). Forcing for ascent will come from increasing mid-level
convergence. Negative lifted indices (LIs) may help promote some
convective enhancements to the activity and thus have maintained a
mention of showery versus stratiform precipitation. Instability will
be low, but non-negligible. Will stop short of inserting thunder but
it wouldn't be too surprising to see a few cloud flashes in stronger
updrafts. Even with the ample moisture in place, QPF will largely be
limited. HREF ensemble maximum values is largely less than a tenth
of an inch and probabilities of exceeding 0.05" of liquid is
generally less than 10% in all places. This may be the case on
account of being an ensemble with individual members failing to
precisely place precipitation. A quick look at most deterministic
solutions shows spotty QPF of up to 0.15" so it can't be completely
ruled out that a few locations see more appreciable amounts.
Precipitation potential should end swiftly by later in the day as a
very subtle trough axis clears the area. Cooler temperatures in the
northeast could support a brief rain/snow mix, especially as
temperatures fall in the evening, but no snowfall accumulations are
expected.

Thursday/Friday...fire weather concerns continue for each afternoon
to end the work week. By Thursday, snowpack should largely be erased
across the area which will allow temperatures to better reach their
potential. NBM member spread remains fairly low, suggesting high
confidence in precise afternoon highs. Slight boosts to each day
were actually made using lower NBM percentile output, suggesting
further increases may be necessary in the coming days. This produced
upper 50s/middle 60s and lower 60s/lower 70s each day respectively.
These values are 15-25F above normal for late February. Cross Front
Range flow will remain strong and should actually strengthen from
Thursday to Friday. This explains the stronger winds for Friday and
thus the greatest concern for fire conditions. Anomalous moisture
will be shunted south and should lead to clear/mostly clear skies
and unimpeded sunshine. Though NBM 40 mph wind gust exceedance
probabilities are much lower than previous days, probabilities still
climb to around 50%/85% in our far west for the two days. BUFKIT
soundings show potential for gusts to near 30 mph each day. Given
this potential, will continue to highlight near-critical to critical
conditions and later forecasts may necessitate fire weather
headlines.

Saturday into next week...much cooler temperatures are set to arrive
this weekend though recent trends have been to moderate the
magnitude of cold somewhat. Deep surface low will track west to east
across southern Canada during the day Friday. This will drag a cold
front south across the Plains. This will likely be a glancing blow
before stronger Canadian high pressure settles a backdoor cold front
into our northeast zones. Easterly flow will be prevalent across
much of the area Saturday and while generally a cooling wind, should
keep temperatures from free-falling. NBM inner-quartile spread has
shrunk with recent ensemble runs as NWP guidance begins to improve
precision in its forecast product. Northern areas of Nebraska may
still struggle to climb out of the 30s during the day but upper 40s
to 50s remain likely further southwest. A colder day is in store for
Sunday with more expansive 30s and 40s is likely and only portions
of the Panhandle are likely to see anything above the 40s. By
Sunday, southerly flow increases and the resultant WAA and moisture
advection should lead to precipitation potential early in the day.
At this time, precipitation would likely be a rain/snow mix but
little impacts are expected. Temperatures steadily return to above
normal values early next week with 50s and 60s likely by the end of
the forecast period.

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1106 PM CST Tue Feb 24 2026

Skies will remain mostly cloudy over the next 24 hours with
broken to mid level cloud cover expected. Ceilings will fall as
low as 7000 FT AGL at the KLBF terminal and as low as 6000 FT
AGL at the KVTN terminal. There will also be a threat for
isolated rain showers Wednesday afternoon across the area. With
isolated coverage expected, will handle mention with a VC group
for showers for both TAF sites Wednesday afternoon.

&&

.FIRE WEATHER...
Issued at 346 PM CST Tue Feb 24 2026

Above normal temperatures and strong westerly winds will support
critical fire weather conditions across southwest Nebraska on
Wednesday.

Similar to Tuesday, expansive high cloud cover will remain in place
through Tuesday night into early Wednesday. A few more breaks may
manage to form over southwest Nebraska during the daytime as
westerly winds strengthen. Tuesday afternoon gusts of 45+ have been
observed over the Panhandle and these should extend further down
terrain on Wednesday. Though temperatures aloft will not be too
abnormal, the westerly downsloping flow with cloud breaks should
promote above normal temperatures with afternoon highs reaching the
upper 60s to lower 70s across Zones 210 and 219. These same areas
were largely missed by last week's snow event and thus low-level
moisture at a deficit. Though humidity will be unlikely to reach
critical levels, the magnitude of winds drives the primary concern.
Forecast soundings show good agreement in seeing ~2km mixing depths
with 30+ knot winds around 1km up. This lends high confidence in
seeing strong winds. Thus even with humidity minimums only reaching
around 20%, the strong to significant winds will likely support
rapid spread and erratic behavior of any fire starts. Further north,
cooler temperatures and even the potential for light rainfall will
preclude concerns. At this time, lightning is not expected though
some isolated convective enhancements of shower activity cannot be
ruled out due to modest mid-level lapse rates and non-zero
instability.

Similar increased fire concerns are expected each day Thursday and
Friday. For these days, warmer temperatures are expected but winds
remain more questionable. Daytime highs will reach the 60s and then
60s/70s each respective day and humidity values will safely fall
into the teens. Though NBM wind gust potential is fairly muted,
forecast soundings still suggest potential for gusts to approach 25
to even 30 mph. Later forecasts may require headlines for one or
both days but until confidence increases, will hold off on
these.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
afternoon for NEZ210.

&&

SHORT TERM...NMJ
LONG TERM...NMJ
AVIATION...Buttler
FIRE WEATHER...NMJ
Hazardous weather outlook, Feb 24, 2:51 PM MST, 8 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
351 PM CST Tue Feb 24 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-252200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
351 PM CST Tue Feb 24 2026 /251 PM MST Tue Feb 24 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Critical fire weather conditions are expected across southwest
Nebraska on Wednesday. The concern is very strong westerly winds and
low afternoon humidity.

Near-critical to critical fire weather conditions appear likely each
afternoon Thursday and Friday. The concern is low humidity and gusty
west winds.

A cold front arrives this weekend, bringing much cooler temperatures
and the potential for rain or a rain/snow mix across portions of
western Nebraska. At this time, little to no snow accumulations are
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 12:20 PM MSTSpecial Weather StatementLBFArthur, Garden55 min
Feb 25, 1:00 PM MSTSpecial Weather StatementLBFArthur, Deuel, Keith, Perkins60 min
Feb 25, 1:34 PM MSTSevere Thunderstorm WarningLBFFrontier, Hayes, Keith, Lincoln, Perkins41 min
Feb 25, 2:06 PM MSTSpecial Weather StatementLBFCuster54 min
Feb 25, 2:11 PM MSTSevere Thunderstorm WarningLBFCuster, Frontier, Lincoln49 min

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.